How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7321
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

Over the course of two days my stools have turned from a normal

Resolved Question:

Over the course of two days my stools have turned from a normal colour to black, I have no noticeable discomfort but my stomache is making noises, further about two weeks back I had for the first time ever very severe constipation. I will see my GP to tomorrow, do I need to see some one sooner. I am not taking any supplements, and my diet is more or less unchanged.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
Black stools are usually a sign of upper GI bleeds, from peptic ulcers, variceal bleeds, bowel ischemia etc.. However, sometimes, iron containing supplements can also cause black stools. The most important thing to note is, that if the stools are tarry and jelly like then it is clotted and hemolyzed blood coming from the upper GI. If they are normal in consistency but of black color then they are likely to be due to food colors, iron supplements, peptobismol etc.
Since, your stomach is making growling sounds and you have black stools the possibility of peptic ulcer and gastritis should be kept in mind but you should also know that if you are taking a supplement with iron in it then both these symptoms can be caused by that supplement.
In brief, if you think that the stools are increasing in frequency and the stools are jelly like and tarry, if there is abdominal pain, fever, nausea, vomiting, loss of appetite, then you should see a physician as soon as possible, in an ER or an Urgent care.
Hope this helps.
Please do leave a positive rating for the service.
Let me know if you have any concerns about this.
Best.
Dr Uzair and 3 other Medical Specialists are ready to help you